MAUDE Adverse Event Report: MEDELA LLC SWINGMAXI HANDSFREE PUMP EN ES FR; PUMP, BREAST, POWERED

MEDELA LLC SWINGMAXI HANDSFREE PUMP EN ES FR; PUMP, BREAST, POWERED
Model Number 101046709
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service replaced the customer's breast pump and requested her old pump be returned for testing/analyzing.On (b)(6) 2026, the customer responded to a complaint handler.She stated she had mastitis on (b)(6) 2026 and took antibiotics.Her new pump is working well so far.Her mastitis has been resolved.The device was returned without the customer's parts and accessories; therefore, it was evaluated with a medela lab kit on 04/15/2026 and it passed suction and cycle specifications.The customer's report of low suction could not be confirmed.Based on the results of our internal investigation (capa: 2025-0027) including published literature, it cannot definitively be concluded that the pump caused or has contributed to the customer's reported mastitis.According to published clinical literature, mastitis incidence in lactating women, with or without a breast pump, can be as high as 33%.In fact, clinical guidelines recommend the use of a breast pump to facilitate the removal of breast milk during periods of mastitis.Additionally, complaint trends across all medela pumps show mastitis incidence consistently below 0.1%, far lower than the 3-20% occurrence in the general population of lactating women [2].
 
Event or Problem Description
On (b)(6) 2026, the customer reached out to medela llc via instagram.She alleged that her swing maxi breast pump had low suction and the pump was shutting off after 5 min.She additionally reported that she had mastitis and was prescribed antibiotics by her healthcare provider.

Brand Name
SWINGMAXI HANDSFREE PUMP EN ES FR
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer Contact
alea raber
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key24887944
Report Number1419937-2026-00012
Device Sequence Number9852050
Product Code HGX
UDI-Device Identifier00020451467092
UDI-Public00020451467092
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K210759
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101046709
Device Catalogue Number101046709
Device Lot Number0000746462
Distributor Facility Aware Date03/23/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2026
Initial Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale